Alert archive / Oklahoma / Wind Advisories in 2008

Wind Advisory 12, NWS Tulsa, OK

April 30, 200822 counties in Oklahoma; Benton County, Washington County, Arkansas

NWS Tulsa, OK issued this wind advisory at Apr 30, 2008, 3:23 AM CDT for 22 counties in Oklahoma; Benton County, Washington County, Arkansas. It took effect at Apr 30, 2008, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 30, 2008, 3:23 AM CDT (08:23 UTC)
In effect from
Apr 30, 2008, 10:00 AM CDT
Expired
Apr 30, 2008, 7:00 PM CDT
In force
9 hr
Issued by
NWS Tulsa, OK
All 24 counties

Benton County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 39 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.4 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2008-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2008-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 259 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2524 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
259 m²/s²
0-3 km storm-relative helicity
698 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KTSA 300823
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
323 AM CDT WED APR 30 2008


ARZ001-010-OKZ049-053>075-301630-
/O.NEW.KTSA.WI.Y.0012.080430T1500Z-080501T0000Z/
BENTON-WASHINGTON AR-PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-
NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-DELAWARE-CREEK-
OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-
SEQUOYAH-PITTSBURG-HASKELL-LATIMER-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...FAYETTEVILLE...
SPRINGDALE...ANTLERS...CLAYTON...HUGO...PAWHUSKA...BARTLESVILLE...
NOWATA...VINITA...MIAMI...PAWNEE...TULSA...CLAREMORE...PRYOR...
JAY...BRISTOW...OKEMAH...OKMULGEE...WAGONER...TAHLEQUAH...
STILWELL...MUSKOGEE...EUFAULA...SALLISAW...MCALESTER...STIGLER...
WILBURTON
323 AM CDT WED APR 30 2008

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING FOR THE FOLLOWING COUNTIES...

IN ARKANSAS...
BENTON...WASHINGTON.

IN OKLAHOMA...
PUSHMATAHA...CHOCTAW...OSAGE...WASHINGTON...NOWATA...CRAIG...
OTTAWA...PAWNEE...TULSA...ROGERS...MAYES...DELAWARE...CREEK...
OKFUSKEE...OKMULGEE...WAGONER...CHEROKEE...ADAIR...MUSKOGEE...
MCINTOSH...SEQUOYAH...PITTSBURG...HASKELL...LATIMER.

RETREATING SURFACE HIGH PRESSURE AND DEVELOPING LOW PRESSURE TO
THE WEST WILL CREATE A VERY TIGHT PRESSURE GRADIENT OVER THE
REGION TODAY. SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND
40 MPH CAN BE EXPECTED BY AFTERNOON. WINDS ARE EXPECTED TO
DECREASE AFTER SUNSET.


A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.


$$
1 follow-up statement
000 
WWUS74 KTSA 301616
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
1116 AM CDT WED APR 30 2008

ARZ001-010-OKZ049-053>075-010000-
/O.CON.KTSA.WI.Y.0012.000000T0000Z-080501T0000Z/
BENTON-WASHINGTON AR-PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-
NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-DELAWARE-CREEK-
OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-
SEQUOYAH-PITTSBURG-HASKELL-LATIMER-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...FAYETTEVILLE...
SPRINGDALE...ANTLERS...CLAYTON...HUGO...PAWHUSKA...BARTLESVILLE...
NOWATA...VINITA...MIAMI...PAWNEE...TULSA...CLAREMORE...PRYOR...
JAY...BRISTOW...OKEMAH...OKMULGEE...WAGONER...TAHLEQUAH...
STILWELL...MUSKOGEE...EUFAULA...SALLISAW...MCALESTER...STIGLER...
WILBURTON
1116 AM CDT WED APR 30 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR
THE FOLLOWING COUNTIES...

IN ARKANSAS...
BENTON...WASHINGTON.

IN OKLAHOMA...
PUSHMATAHA...CHOCTAW...OSAGE...WASHINGTON...NOWATA...CRAIG...
OTTAWA...PAWNEE...TULSA...ROGERS...MAYES...DELAWARE...CREEK...
OKFUSKEE...OKMULGEE...WAGONER...CHEROKEE...ADAIR...MUSKOGEE...
MCINTOSH...SEQUOYAH...PITTSBURG...HASKELL...LATIMER.

WIND GUSTS TO AROUND 40 MILES PER HOUR WILL BE POSSIBLE ACROSS THE
ADVISORY AREA THIS AFTERNOON AND EARLY EVENING AS LOW PRESSURE
DEVELOPS TO OUR WEST AND HIGH PRESSURE BUILDS TO THE EAST. WIND
GUSTS OF 30 TO 35 MILES PER HOUR ARE ALREADY OCCURRING ACROSS
EASTERN OKLAHOMA AND FAR NORTHWEST ARKANSAS LATE THIS
MORNING. WINDS ARE EXPECTED TO FALL BELOW ADVISORY LEVELS THIS
EVENING...THOUGH SUSTAINED WINDS OF 20 MPH AND GUSTS UP TO 30 MPH
WILL CONTINUE THROUGH THE OVERNIGHT HOURS. 

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Apr 30, 3:16 AM CDT, 7 minutes earlier.

Area forecast discussion, Apr 30, 3:16 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
316 AM CDT WED APR 30 2008

.DISCUSSION...
SFC HIGH PRESSURE HAS SHIFTED OFF TO THE EAST AND AS RESULT TH SURFACE
PRESSURE GRADIENT HAS TIGHTENED ALONG WITH STRENGTHENING LOW LEVEL
WIND FIELDS. EXPECT GUSTY CONDITIONS THIS AFTERNOON ACROSS MOST OF
THE AREA...SO WILL GO AHEAD WITH A WIND ADVISORY FOR ALL AREAS
EXCEPT FAR SE OK. LOW LEVEL MOISTURE WILL BE ON THE GRADUAL
INCREASE...SO BETWEEN THAT AND THE GUSTY WINDS EXPECT HIGHS ACROSS
MUCH OF THE AREA TO RIVAL OF THOSE YESTERDAY DESPITE WARMER 850MB
TEMPS. HIGHS ACROSS MOST OF THE ERN ZONES. WILL BE WARMER THAN
YESTERDAY. AFTER A MILD NIGHT...FOCUS WILL SHIFT TO THURSDAY NIGHT
AND THE APPROACHING UPPER SYSTEM AND COLD FRONT THAT WILL SWEEP THE
ARE AT THAT TIME. STRONG CAP LOOKS TO HOLD IN PLACE FOR MUCH OF
THURSDAY...BUT AS PREVIOUS MODEL RUNS WEAKENS FROM EARLY EVENING ON
WILL KEEP THE HIGHEST POPS THURSDAY NIGHT ACROSS THE NORTHEAST PART
OF THE AREA AS THE BEST FOCUS FOR STRONG/SEVERE STORMS WILL BE IN
THAT AREA.  COOLER AIR FILTERS IN FOR MUCH OF THE WEEKEND...WRAP
AROUND MOISTURE ASSOCIATED WITH THE PASSING UPPER LOW MAY GRAZE OK
AND NW AR...SO WILL KEEP LOW POPS IN FRIDAY NIGHT AND SATURDAY
MORNING. UPPER RIDGING MOVES EAST BY THE END OF WEEKEND AND WILL BE
DISPLACED BY SOUTHWESTERLY FLOW FOR EARLY NEXT WEEK OVER THE PLAINS.
THUNDERSTORM CHANCES WILL BE LEFT IN FROM SUNDAY NIGHT  THROUGH THE
REMAINDER OF THE EXTENDED. TEMP WISE...FOLLOWED A BLEND OF THE
GFS/MEX AND ECMWF.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   81  65  81  56 /   0  10  20  60
FSM   80  61  80  64 /   0  10  20  50
MLC   80  66  81  59 /   0  10  20  40
BVO   81  62  82  54 /   0  10  20  60
FYV   76  60  77  60 /   0  10  20  70
BYV   77  59  75  59 /   0  10  20  70
MKO   80  62  80  58 /   0  10  20  60
MIO   79  60  79  56 /   0  10  20  70
F10   81  64  81  57 /   0  10  20  50
HHW   80  66  81  66 /   0  10  20  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 10 AM WEDNESDAY TO 7 PM WEDNESDAY FOR OKZ049-
     OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-
     OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-
     OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075.

AR...WIND ADVISORY FROM 10 AM WEDNESDAY TO 7 PM WEDNESDAY FOR ARZ001-
     ARZ010.

&&

SHORT TERM...15
LONG TERM....23
Hazardous weather outlook, Apr 29, 5:05 PM CDT, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
505 PM CDT TUE APR 29 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-301000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
505 PM CDT TUE APR 29 2008

...SEVERE WEATHER POSSIBLE THURSDAY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...REST OF TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.

DISCUSSION...
SKIES WILL REMAIN MOSTLY CLEAR OVERNIGHT. SOUTHERLY WINDS WILL KEEP
TEMPERATURES MILD.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER
ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...HIGH WIND POTENTIAL.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THE NEXT STORM SYSTEM WILL APPROACH THE SOUTHERN PLAINS ON
WEDNESDAY. AS LOW PRESSURE DEVELOPS TO OUR WEST TOMORROW AND
THURSDAY...THE PRESSURE GRADIENT WILL INCREASE CREATING SOUTHERLY
WIND GUSTS OF 30 TO 40 MILES PER HOUR. A COLD FRONT AND DRY LINE
WILL MOVE ACROSS OKLAHOMA THURSDAY...WITH SEVERE WEATHER POSSIBLE
ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS BY EARLY THURSDAY
EVENING.

AT THIS TIME...IT APPEARS THE GREATEST CHANCE FOR THUNDERSTORM
DEVELOPMENT WILL BE ACROSS NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS... CLOSEST TO THE SURFACE LOW... WITH ISOLATED CONVECTION
ELSEWHERE. WHILE A STRONG CAP WILL KEEP CONVECTION AT BAY FOR MOST
OF THE DAY... ANY THUNDERSTORMS THAT FORM ALONG OR AHEAD OF THE
DRYLINE OR COLD FRONT COULD QUICKLY BECOME SEVERE. 0-6KM WIND
SHEAR OF 40 TO 50 KTS...CAPE VALUES OF 2000 TO OVER 3000
J/KG... AND STEEP LAPSE RATES WILL SUPPORT SUPERCELLS CAPABLE OF
PRODUCING DAMAGING HAIL AND WINDS. STRONGLY CURVED HODOGRAPHS ALSO
SUGGEST THE POTENTIAL FOR TORNADOES WITH THIS ACTIVITY. AS THE
COLD FRONT MOVES THROUGH THE FORECAST AREA DURING THE EVENING AND
OVERNIGHT HOURS... THUNDERSTORMS MAY DEVELOP FURTHER SOUTH ALONG
THE FRONT... FORMING A SQUALL LINE. SHOWERS AND THUNDERSTORMS MAY
LINGER ACROSS WESTERN ARKANSAS EARLY FRIDAY BEFORE MOVING EAST OF
THE AREA.

AFTER A COUPLE OF QUIET DAYS...THE CHANCE FOR THUNDERSTORMS WILL
RETURN LATE IN THE WEEKEND AND INTO THE FIRST PART OF NEXT WEEK AS
THE NEXT LOW PRESSURE SYSTEM AFFECTS THE REGION.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR UPDATES CONCERNING
THE SEVERE THUNDERSTORM AND TORNADO POTENTIAL FOR THURSDAY... AND
BEGIN PREPARATIONS FOR POSSIBLE ACTIVATION THROUGH THE EVENING AND
OVERNIGHT HOURS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

Nearby

Wind Advisories in Oklahoma, 2008Wind Advisories in Arkansas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.